Thunderstorm Wind, Ocean
- When
- July 1, 4:55 PM EST
- Where
- Ocean County, New Egypt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.067, -74.533
A severe thunderstorm pulled down a couple of trees and wires in Plumsted Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm pulled down a couple of trees and wires in Plumsted Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 3:45 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 PM EDT FRI JUL 1 2005 .SHORT TERM/LONG TERM... LAPS ANALYSIS SHOWS CAPES(AWAY FROM THE COAST) IN EXCESS OF 2K J/KG. THIS IS ON PAR WITH WHAT MODELS SUGGESTED YDY AND GREATER THAN WHAT BUFKIT SUGGESTED THIS MORNING(12Z RUN). AFTER CONVECTIVE TEMPS WERE MET A SHORT TIME AGO, IT DIDNT TAKE LONG FOR THINGS TO FIRE UP. THE THUNDERSTORMS ARE MOVING ALONG, COMPARED TO WHAT TOOK PLACE OVER THE PAST WEEK OR SO. ALTHOUGH FLASH FLOODING CANT BE RULED OUT IN THIS 70+ DEWPOINT AIRMASS, THEIR MOVEMENT SHOULD HELP. THE ACTUAL COLD FRONT WILL MOVE THROUGH THE CWA LATER THIS EVENING ACROSS OUR NORTHWESTERN ZONES AND PUSH SOUTH OVERNIGHT. INSTABILITY, ALBEIT WEAKER, REMAINS IN TACT UNTIL FROPA. AFTER MORE NUMEROUS THUNDERSTORMS THIS EVENING, AN ISOLATED ONE(OR SHOWER) CANT BE RULED OUT DURING THE OVERNIGHT HOURS. THINGS ARE EXPECTED TO QUIET DOWN BEFORE SUNRISE ON SATURDAY. A SOUTHEAST FLOW DEVELOPED EARLIER THIS AFTERNOON. THIS HAS PUSHED AREAS OF LOW CLOUDS AND FOG INTO OUR NEARSHORE WATERS AND ADJACENT LAND-BASED ZONES. LITTLE WAS CHANGED THIS WEEKEND THROUGH THE EARLY PART OF THE WEEK AS ZONAL MIDLEVEL FLOW WILL DOMINATE. WELL MAINTAIN THE NEXT THREAT OF PRECIPITATION DURING THE MIDWEEK TIME FRAME. WILL KEEP SHORT, SVRS ARE FLYING. && .AVIATION... AT 19Z THERE ARE STILL SOME MVFR VISIBILITIES IN HAZE AROUND THE AREA, OTHERWISE THE STRATUS HAS THINNED AND RAISED TO CUMULUS, WITH HIGHER LAYERS MOVING OVER THE AREA ASSOCIATED WITH UPSTREAM CONVECTION. THERE ARE A COUPLE OF THUNDERSTORM CELLS OVER DELAWARE, OTHERWISE WE ANTICIPATE THAT AS THE LOW LEVEL FORCING IS ENHANCED, ADDITIONAL CONVECTION WILL INITIATE, AND WE CONTINUE TO ADDRESS THIS WITH A TEMPO GROUP FOR IFR CONDITIONS IN THUNDERSTORMS. THE TIME FRAME FOR THIS IS THOUGHT TO BE FROM 20Z TO 02Z, WITH IMPROVING CONDITIONS FOLLOWING IN THE OVERNIGHT PERIOD. WITH SOME WIND AND MID LEVEL CLOUDINESS PREVENTING GREAT RADIATION, ALONG WITH DRIER AIR MOVING IN, WE DID NOT ADD IN ANY LOWER VISIBILITIES FROM 06Z TO 12Z. THEN, ANY MID LEVEL CLOUDS ARE FORECAST TO EXIT AROUND OR SHORTLY AFTER SUNRISE, WITH ONLY SOME SCATTERED HIGH CLOUDS THEREAFTER. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH WEDNESDAY. WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS EARLY TONIGHT, AND THIS STATEMENT WILL BE ADDED TO THE TONIGHT PORTION OF THE FORECAST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...KRUZDLO LONG TERM...HPC AVIATION/MARINE...//
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 AM EDT FRI JUL 1 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-021000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 446 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A COLD FRONT WILL APPROACH OUR REGION THIS AFTERNOON AND MOVE TO THE SOUTH TONIGHT. THIS FRONT WILL ACT UPON THE VERY WARM AND HUMID AIR MASS TO PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. MUCH OF THE ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE WEATHER WILL BE ACROSS OUR REGION TODAY. THE PRIMARY THREATS FROM THE SEVERE WEATHER WILL BE DAMAGING WINDS DURING THUNDERSTORMS. HEAVY RAINFALL WILL CREATE LOCALIZED FLOODING IN POOR DRAINAGE AREAS AS WELL. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER INFORMATION ABOUT TODAYS POSSIBLE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT. OHARA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 100 PM EDT FRI JUL 1 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-020200- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 100 PM EDT FRI JUL 1 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT FOR PARTS OF OUR AREA... ...VERY WARM AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON... AFTER THE MORNING LOW CLOUDS AND FOG AT MANY LOCATIONS, TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 80S THIS AFTERNOON UNDER PARTLY SUNNY SKIES, AND IT WILL REMAIN QUITE HUMID. THIS COMBINATION WILL ALLOW THE HEAT INDEX TO REACH THE LOW 90S IN MANY AREAS WITH SOME MID 90S IN THE HIGHLY URBANIZED AREAS IN AND AROUND PHILADELPHIA. TEMPERATURES WILL NOT BE AS WARM ALONG THE COAST OF NEW JERSEY AND DELAWARE, OR IN THE HIGHER TERRAIN OF NORTHEASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON, AND PASS THROUGH THE REGION TONIGHT. THIS FRONT WILL CAUSE SHOWERS AND THUNDERSTORMS TO BE SCATTERED TO NUMEROUS LATER THIS AFTERNOON AND EARLY TONIGHT. SOME OF THESE STORMS, ESPECIALLY AWAY FROM THE OCEAN, MAY PRODUCE DAMAGING WINDS, HAIL, DANGEROUS CLOUD TO GROUND LIGHTING, AND LOCALIZED HEAVY RAIN. THE STORM PREDICTION CENTER HAS PLACED PARTS OF OUR REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS, INCLUDING NORTHWESTERN NEW JERSEY, EASTERN PENNSYLVANIA, NORTHERN DELAWARE AND NORTHEASTERN MARYLAND. IF POSSIBLE, LIMIT YOUR TIME OUT OF DOORS DURING THE HEAT OF THE AFTERNOON. BE SURE TO CHECK ON YOUR ELDERLY NEIGHBORS AND RELATIVES. THE ELDERLY ARE MOST SUSCEPTIBLE TO HEAT RELATED HEALTH PROBLEMS. USE EXTRA CARE IF YOU WILL BE OUT ON THE ROAD, ESPECIALLY THIS AFTERNOON AND EVENING. HEAVY RAIN MAY REDUCE YOUR VISIBILITY. BE SURE NOT TO DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK. REMEMBER, IF THUNDERSTORMS APPROACH, SEEK SHELTER IMMEDIATELY. TEMPERATURES AND HUMIDITY LEVELS WILL BE MUCH LOWER DURING THE WEEKEND AS A COOLER AND DRIER AIRMASS MOVES OVER THE AREA.
DEZ003-004-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 248 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORM IN NORTHEAST SUSSEX COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...PRODUCING FREQUENT LIGHTNING AND POSSIBLY WIND GUSTS TO 35 MPH...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... OVER REHOBOTH BEACH AT 255 PM EDT. AND JUST SOUTHEAST OF CAPE HENLOPEN AT 300 PM EDT. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE BEACH, PLEASE SEEK SHELTER IMMEDIATELY. THIS STORM IS INTENSIFYING AND MAY REQUIRE EITHER A SPECIAL MARINE WARNING OR SEVERE THUNDERSTORM WARNING. LAT...LON 3869 7533 3853 7522 3880 7444 3904 7460 TFG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 N MEDFORD LAKES 39.90N 74.81W
07/01/2005 BURLINGTON NJ TRAINED SPOTTER
PENNY SIZE HAIL, SMALL TREES AND LIMBS DOWN.
0435 PM TSTM WND DMG EXTON 40.03N 75.63W
07/01/2005 CHESTER PA TRAINED SPOTTER
LARGE LIMBS DOWN.
0435 PM HAIL 1 N FREEHOLD 40.27N 74.28W
07/01/2005 1.00 INCH MONMOUTH NJ TRAINED SPOTTER
QUARTER-SIZE HAIL.
0450 PM TSTM WND DMG 3 S WEST CHESTER 39.92N 75.61W
07/01/2005 CHESTER PA TRAINED SPOTTER
LARGE TREE DOWN.
0518 PM HAIL PHILADELPHIA 40.01N 75.13W
07/01/2005 0.75 INCH PHILADELPHIA PA TRAINED SPOTTER
PENNY-SIZE HAIL.
&&
KRUZDLOThe Philadelphia radar (KDIX), 17 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468091.